Post Minoxidil Syndrome

Print Friendly, PDF & Email
January 26, 2022 | 8 Comments

Comments

  1. Great post. I took minoxidil years after taking Zoloft for 10 years on and off.
    But once I took Minoxidil is exactly when I started to get the symptoms. I never knew if it was from SSRI or minoxidil.

    The fact you never took SSRI makes me believe it was minoxidil for my case.

    I informed Dr. Melcangi a year ago about Minoxidil possibly effecting me. He said it’s very possible but there is zero research on it.

  2. Thanks for writing this. I am in the same boat from applying rogain foam 5% on two beard patches twice a day for 3 months (so basically double dosed). This has brought me to my knees and and brought my already fragile marriage to the brink of divorce – the androgen deprivation has basically shrunk and softened my erections and of course getting erect without strong ED drugs is out of the question.

    It’s been 6 weeks now with no end in sight. Doctors agree the minoxidil is the most probable cause and my hypogonadism is apparent in my blood work. Unfortunately the drug of choice (proviron) is not available where I live so I am trying clomid for now or might switch to TRT in hope for a miracle, although there are studies that show penile atrophy is permanent.

    Don’t believe anything is safe just because it’s sold OTC – I have learned this the hard way.

  3. Participate in current PSSD related Research
    Post-Drug Syndrome Survey
    This survey will compare PSSD (Post SSRI Sexual Dysfunction), PFS (Post Finasteride Syndrome), PAS (Post Accutane Syndrome)
    Register for an account for the forum at https://forum.propeciahelp.com
    Open this link and reply to the post requesting to take the survey. You will then be sent a link.

    PSSD Study by Professor Fiametta Cosci (Associate Professor of Clinical Psychology at the University of Florence):
    Survey for Males
    Survey for Females

    PFS and PSSD Studies by Dr Roberto Melcangi (head of the Neuroendocrinology Unit in the Department of Pharmacological and Biomolecular Sciences at the University of Milano)
    request the questionnaire by emailing: roberto.melcangi@unimi.it
    The Mario Negri Institute is now collaborating with Maastricht University Neuroscience department on PSSD research. RxISK is involved with this. You can request to be added to an email list to participate in future research after completing a RxISK reprt:
    Complete a RxISK Report on THE RxISK website (RxISK is led by Dr David Healy, psychiatrist and psychopharmacologist, and is the most influential organisation in seeking to increase the profile of PSSD and encourage research):
    https://rxisk.org/experiencing-a-drug-side-effect/
    UK PSSD Association
    Contact: pssd-uk@protonmail.com
    Participate in current PSSD related Research

    Post-Drug Syndrome Survey

    This survey will compare PSSD (Post SSRI Sexual Dysfunction), PFS (Post Finasteride Syndrome), PAS (Post Accutane Syndrome)

    Register for an account for the forum at https://forum.propeciahelp.com
    Open this link and reply to the post requesting to take the survey. You will then be sent a link.

    PSSD Study by Professor Fiametta Cosci (Associate Professor of Clinical Psychology at the University of Florence):
    Survey for Males
    Survey for Females

    PFS and PSSD Studies by Dr Roberto Melcangi (head of the Neuroendocrinology Unit in the Department of Pharmacological and Biomolecular Sciences at the University of Milano)
    request the questionnaire by emailing: roberto.melcangi@unimi.it

    The Mario Negri Institute is now collaborating with Maastricht University Neuroscience department on PSSD research. RxISK is involved with this. You can request to be added to an email list to participate in future research after completing a RxISK reprt:

    Complete a RxISK Report on THE RxISK website (RxISK is led by Dr David Healy, psychiatrist and psychopharmacologist, and is the most influential organisation in seeking to increase the profile of PSSD and encourage research):
    https://rxisk.org/experiencing-a-drug-side-effect/

    UK PSSD Association
    Contact: pssd-uk@protonmail.com

  4. Alhetheli GI, et al. Post-Finasteride Syndrome:
    Current Views and Where do we Stand?. Ann Med Health Sci Res.
    2022;12:12-18.

    Introduction: Androgenetic alopecia is the most frequent cause of hair loss worldwide, affecting around 70% of males and 40% of females. Since the approval of finasteride for androgenetic alopecia, several studies have reported various psychological and sexual side effects. In 2012, the food and drug organization made changes to the drug insert stating the possibility of persistent side effects, or what is known as post-finasteride syndrome. There is still not much known about the rate of these side effects and the causal relationship. Methods: A literature search was performed using the Pubmed and Google Scholar databases that included studies conducted from 1995 to 2020. Results: There were 47 identified articles in Pubmed, while 152 articles were identified using Google Scholar. Duplicates were removed, leaving a total of 185 articles. Following a second, thorough screening of the titles and abstracts, only 62 full-text articles were reviewed. Of those, 35 articles were chosen to be included. Conclusion: Based on the existing literature, the medical community believes that these patterns of symptoms constitute the basis for PFS in individuals predisposed to epigenetic susceptibility. The medical community must define and characterize the pathophysiological mechanisms underlying PFS, and more attention should be devoted to patient education and counseling as well as to developing novel management modalities. Further highquality clinical studies are needed to evaluate the potential neuropsychiatric side effects of finasteride in humans and to establish whether finasteride has any exact causal relationship with suicidal ideation and other reported side effects.

    Full text https://www.amhsr.org/articles/postfinasteride-syndrome-current-views-and-where-do-we-stand.pdf

  5. Hi Everyone, (here is my rant) I just wanted to share my experience. I am 45 y male with no medical issues, no meds, allergies, Blood values are with in normal range. BP has always been 110/ 65 range. I monitor my diet and generally exercise at least 3–4 days a week.
    I started my 5% minoxidil once a day on my scalp back in sept of 2021. except for weekends I applied regularly until may of 2022. Hair loss improved by January of 2022. Not much, but I was quite happy with the result. Remaining hair looked better.
    I didnt know much about the side effects, as I thought they were rare, never bothered to study, so it was not on my radar. last 2 months have been a night mare scenario. I have had so much panic attacks, mild hand tremors and increased resting heart rate 100 bpm. Interesting part was that my heart rate was in normal range during work outs. My initial focus was on thyroid or possible post covid. But my blood work and ECG came back normal. My Dr wanted me to start a low dose of Beta blocker which I didn’t start.. Then on may 26, out of no where I thought about the possibility of minoxidil side effect. That is when I found out about this page. I am grateful for all the information here. I stopped minoxidil application and it took almost 5 days, my resting heart rate has gone back to normal 65- 70. It took almost 2 weeks to get some sense of normalcy. Each day is getting better.
    My theory is that it affect people with normal BP or low BP. since Minoxidil is a vasodilator, your BP goes down. hence body produces Adrenaline to increase your HR.
    Thanks, just wanted to share my experience.

  6. Hey there, did your breathing get any better? Because mine has definitely improved with the weeks that passed by, but it’s still very annoying. It has been a month now since I poisened myself with minoxidil. In addition I still experience slightly blurry vision. Used to have severe vertigo and headache but that faded after about 2 weeks.

  7. My symptoms could fill a book.

    I was on the 5% liquid Minox for over 3 years. I applied it twice a day on my face religiously.

    I’m now suffering big time from what feels like withdrawl symptoms.

    I have dizziness, derealization, brain fog, sinus issues, chest tightness, and severe panic attacks/anxiety. It all started after stopping cold Turkey about 6 months ago

    I used to be a very healthy young man and now I wake up with this hell everyday

    Caffeine and excessive alcohol make the symptoms much worse.

    I have taken every supplement and alternative medicine known to man with not much improvement.

  8. I applied rogaine 5% extra strength on January 27 ,2022 (only applied once). The next day I had erectile dysfunction, loss of sensation, watery semen, low libido, & less motivation to do anything in life. Fast forward to September 8,2022 ,it’s been 8 months and I’ve tried every supplement know to help ED & everyone of them failed to cure me. I still have hope and this post has gave me hope. If anyone finds the cure , please email me @ robertpina33@yahoo.com. We will find a cure , majority of things have been cured in life & I have 100% faith that Will find it soon!

Leave a Reply